Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 258, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 1, 2009, 11:07 AM CDT for Okaloosa County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2009, 11:07 AM CDT (16:07 UTC)
- Expired
- Aug 1, 2009, 11:31 AM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 52 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1453 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 011607
SVRMOB
FLC091-011645-
/O.NEW.KMOB.SV.W.0258.090801T1607Z-090801T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1107 AM CDT SAT AUG 1 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITY OF DESTIN...
* UNTIL 1145 AM CDT
* AT 1106 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS 6 MILES NORTHWEST OF
VALPARAISO...OR ABOUT 10 MILES NORTH OF FORT WALTON BEACH...AND
MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL OKALOOSA COUNTY AT 1120 AM CDT
RURAL EASTERN OKALOOSA COUNTY AT 1130 AM CDT
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE
LOWEST FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY
OR A ROOM SUCH AS A CLOSET OR BATHROOM.
LAT...LON 3046 8639 3043 8643 3041 8640 3039 8640
3041 8651 3043 8649 3042 8643 3045 8642
3049 8645 3047 8648 3046 8653 3043 8655
3047 8671 3065 8667 3076 8639
TIME...MOT...LOC 1607Z 256DEG 15KT 3057 8656
$$2 follow-up statements
000
WWUS54 KMOB 011618
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1118 AM CDT SAT AUG 1 2009
FLC091-011645-
/O.CON.KMOB.SV.W.0258.000000T0000Z-090801T1645Z/
OKALOOSA FL-
1118 AM CDT SAT AUG 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR SOUTHERN OKALOOSA COUNTY...
AT 1116 AM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THIS STORM WAS 12 MILES NORTH OF
VALPARAISO...OR ABOUT 7 MILES SOUTHEAST OF CRESTVIEW...MOVING
NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER...
RURAL EASTERN OKALOOSA COUNTY THROUGH 1145 AM CDT
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3046 8639 3042 8643 3039 8640 3041 8651
3043 8649 3042 8643 3045 8642 3049 8645
3047 8649 3046 8653 3043 8655 3047 8671
3065 8667 3076 8640 3074 8638
TIME...MOT...LOC 1617Z 235DEG 13KT 3069 8649
$$000
WWUS54 KMOB 011631
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1131 AM CDT SAT AUG 1 2009
FLC091-011641-
/O.CAN.KMOB.SV.W.0258.000000T0000Z-090801T1645Z/
OKALOOSA FL-
1131 AM CDT SAT AUG 1 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OKALOOSA COUNTY IS
CANCELLED...
THE STRONG THUNDERSTORM OVER EASTERN OKALOOSA COUNTY HAS WEAKENED TO
BELOW SEVERE LIMITS.
LAT...LON 3046 8639 3042 8643 3039 8640 3041 8651
3043 8649 3042 8643 3045 8642 3049 8645
3047 8649 3046 8653 3043 8655 3047 8671
3065 8667 3076 8640 3074 8638
TIME...MOT...LOC 1631Z 235DEG 13KT 3072 8644
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 5:23 AM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Aug 1, 5:23 AM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 523 AM CDT SAT AUG 1 2009 .SHORT TERM (TODAY AND TONIGHT)...AN UPPER LEVEL SHEAR AXIS HAS SETTLED SOUTHWARD TO NEAR THE COAST THIS MORNING. MEANWHILE THE ENVIRONMENT ACROSS THE CENTRAL GULF COAST REMAINS VERY MOIST WITH PW VALUES ABOVE 2 INCHES. THE SHEAR AXIS ALONG WITH THE SEA BREEZE WILL SERVE TO FOCUS SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. THEY WILL LIKELY TAKE LONGER TO DEVELOP THAN WHAT OCCURRED ON FRIDAY WITH THE GREATEST COVERAGE OCCURRING DURING THE AFTERNOON. LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL REMAIN THE PRIMARY THREATS. SOME OF THE STRONGER STORMS COULD PRODUCE WINDS GUSTS UP TO 45 MPH. HIGH TEMPS WILL AGAIN REACH THE UPPER 80S TO AROUND 90. OVERNIGHT LOWS WILL REMAIN IN THE MID 70S. 13/JC TODAYS WET MICROBURST RISK: MODERATE. (SUNDAY THROUGH MONDAY)...UPPER LEVEL DISTURBANCE WILL BE MOVING EAST ACROSS THE REGION EARLY SUNDAY...AND THIS COMBINED WITH CONTINUED ABUNDANT LOLVL MOISTURE...DAYTIME HEATING AND LINGERING OUTFLOW BOUNDARIES AND THE SEA BREEZE CIRCULATION WILL AGAIN RESULT IN CHANCE TO LIKELY POPS ACROSS THE REGION ON SUNDAY. EXPECT A SLIGHT CHANCE OF CONTINUED SHRA/TSRA SUNDAY NIGHT. ON MONDAY...UPPER DYNAMICS ARE EXPECTED TO BE WEAKER...BUT THE SAME LOLVL FOCUSES WILL RESULT IN CONTINUED GOOD CHANCE TO LIKELY POPS. NEAR NORMAL TEMPERATURES EXPECTED. 12/DS && .LONG TERM (TUESDAY THROUGH SATURDAY)...SURFACE RIDGE THAT HAS BEEN SOUTH OF THE REGION OUT OVER THE GULF BUILDS NORTH OVER THE SOUTHEASTERN STATES THROUGH THE LONG TERM PERIOD...WHILE THE UPPER TROF THAT HAS PERSISTED OVER THE EASTERN HALF OF THE COUNTRY FLATTENS OUT A BIT AS MID/UPPER LEVEL RIDGE BUILDS OUT OVER THE FOUR CORNERS REGION. WHILE LOLVL ATMOSPHERIC MOISTURE WILL REMAIN HIGH...THESE CHANGES WILL BRING A RETURN TO A MORE TYPICAL SCATTERED DIURNAL PCPN PATTERN WITH LOW END CHANCE POPS DURING THE DAY AND SLIGHT CHANCE AT BEST OVERNIGHT. TEMPERATURES WILL CONTINUE AROUND NORMAL FOR THIS TIME OF THE YEAR. 12/DS && .AVIATION (12Z ISSUANCE)...GENERALLY VFR CONDITIONS EXPECTED EARLY THIS MORNING WITH VCTS BY LATE MORNING. MVFR CIGS/VSBYS EXPECTED IN AND NEAR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DURING THE LATE MORNING AND AFTERNOON HOURS. 13/JC && .MARINE...A SFC RIDGE OF HIGH PRESSURE WILL REMAIN ACROSS THE NORTHERN AND EASTERN GULF OF MEXICO INTO THE EARLY PART OF NEXT WEEK. THIS WILL MAINTAIN A LIGHT TO OCCASIONALLY MODERATE ONSHORE WIND FLOW THROUGH THE FCST PERIOD. SEAS WILL REMAIN AROUND 2 FEET WITH THE MENTION OF HIGHER WINDS AND WAVES NEAR SCATTERED SHOWERS AND THUNDERSTORMS...THAT WILL BE MORE LIKELY CLOSER TO SHORE. 13/JC && .FIRE WEATHER...NO HEADLINES. AIR VERY MOIST THROUGH DEEP LAYER WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. FIRE DANGER MINIMAL. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 89 74 91 73 / 50 30 40 20 PENSACOLA 89 76 89 74 / 50 30 40 20 DESTIN 88 78 86 76 / 50 30 50 20 EVERGREEN 89 71 87 70 / 70 40 60 20 WAYNESBORO 89 70 89 70 / 60 60 60 20 CAMDEN 90 71 88 70 / 60 50 60 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 1, 5:00 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SAT AUG 1 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-021200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CDT SAT AUG 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI...AND THE COASTAL WATERS OF ALABAMA AND WEST FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP THROUGH THE COURSE OF THE DAY. WHILE SOME OF THE STORMS COULD CONTAIN BRIEF WIND GUSTS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY AND LINGER INTO THE OVERNIGHT HOURS. WHILE WIND GUSTS OVER 35 MPH AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE STRONGER STORMS...ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED TO BE REQUIRED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.